Alabama, 2013Flash Flood in Alabama, July 7, 2013
July 7, 2013 · NWS HUN · 1 event in 1 county or zone
A weak mid level trough was moving across the area, resulting in the development of thunderstorms that produced very heavy rainfall and isolated flash flooding in northeast Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak mid level trough was moving across the area, resulting in the development of thunderstorms that produced very heavy rainfall and isolated flash flooding in northeast Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 7, 5:17 PM CST, 4 minutes earlier.
Area forecast discussion, Jul 7, 5:17 PM CST, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
617 PM CDT SUN JUL 7 2013
.UPDATE...
FOR 00Z TAFS
&&
.DISCUSSION...
/ISSUED 202 PM CDT SUN JUL 7 2013/
OVERALL MADE VERY LITTLE CHANGES TO CURRENT FCST AND WENT WITH A
BLEND OF NAM AND GFS.
UPPER LOW NOW LOCATED OVER THE OHIO VALLEY WHILE THE BERMUDA HIGH
EXTENDED ALONG THE MID ATLANTIC COAST. ACROSS THE TN VALLEY SKIES
WERE MOSTLY CLOUDY WITH TEMPS IN THE LOW 80S AND DEWPOINTS ARND 70
DEGREES. WITH PLENTY OF LOW LEVEL MOISTURE...AN UPPER TROF MOVING
ACROSS THE AREA AND SOME DAYTIME HEATING...SCT SHRA AND A FEW TSRA
ARE BEGINNING TO DEVELOP ACROSS THE CWA. NO SVR WX IS EXPECTED THIS
AFTN/NIGHT. WILL KEEP A SLIGHT CHC OF POPS FOR ALL OF TONIGHT DUE TO
THE INFLUENCE OF A SLOWLY MOVING UPPER TROF.
MONDAY THRU WEDNESDAY...WITH PLENTY OF MOISTURE AND DAYTIME HEATING
EXPECT MAINLY SCT AFTN/EVENING SHRA/TSRA THRU THIS PERIOD. THE SVR WX
THREAT LOOKS LOW AS WELL.
THURSDAY/FRIDAY...A CDFNT WILL BEGIN TO AFFECT THE CWA BY THURSDAY
AND SHOULD BE OUT OF THE AREA BY FRIDAY AFTN. ATTM WOULD NOT BE
SURPRISE IF THE CHC OF PCPN WOULD BE OVER BY 12Z FRIDAY BUT FOR NOW
WILL KEEP THE CURRENT LOW POP FOR SHRA/TSRA BETWEEN 12Z AND 00Z
FRIDAY. MAY HAVE A FEW STRONGER STORMS ASSOCIATED WITH THE CDFNT
PASSAGE...BUT NO WIDESPREAD SVR WX EXPECT ATTM.
SATURDAY/SUNDAY...A LITTLE COOLER AND LESS HUMID CONDITIONS ARE
EXPECTED (BEHIND THE CDFNT) WITH HIGHS IN THE MID 80S AND LOWS IN
THE LOWER 60S. DEWPOINTS ARE PROGGED BY GFS TO BE IN THE LOW/MID
60S. GFS ALSO SHOWS A CLOSED UPPER LOW MOVING ACROSS NRN AL BY THE
END OF THE WEEKEND. THIS MAY KICK OFF SOME SCT SHRA/TSRA DURING THIS
TIMEFRAME. HOWEVER FOR NOW WILL JUST KEEP A LOW POP ON SUNDAY...AS
MOISTURE MAY BE TO LIMITED ON SATURDAY FOR ANY SIGNIFICANT PCPN.
07
&&
.AVIATION...
FOR 00Z TAFS...IN THE SHORT TERM TONIGHT...WILL CONTINUE WITH VFR
CONDITIONS UNTIL AROUND 09Z AT HSV AND MSL. IT IS EXPECTED THAT MVFR
TO IFR FOG CONDITIONS MAY DEVELOP BETWEEN 09Z-13Z AT HSV AND MSL.
EXPECT CEILINGS TO ALSO FALL INTO THE IFR RANGE DURING THIS TIME
PERIOD. MVFR CEILINGS ARE EXPECTED AFTER 14Z AT BOTH HSV AND
MSL. BY 18Z...CEILINGS SHOULD IMPROVE TO THE VFR CATEGORY AT HSV AND
MSL THROUGH THE END OF THE FORECAST.
TT
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 7, 5:21 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
621 PM CDT SUN JUL 7 2013
ALZ001>010-016-TNZ076-096-097-081000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
621 PM CDT SUN JUL 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...PRODUCING
SOME WIDELY SCATTERED BRIEF MODERATE RAINFALL AND PERIODIC LIGHTNING.
THERE WILL CONTINUE TO BE SOME RESIDUAL RIVER FLOODING ACROSS
PORTIONS OF NORTH ALABAMA TONIGHT...AND SEVERAL AREA ROADS REMAIN
CLOSED DUE TO THIS RIVER FLOODING. PLEASE REFER TO THE SPECIFIC RIVER
FLOOD WARNINGS AND STATEMENTS THAT ARE IN EFFECT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
EACH AFTERNOON AND EARLY EVENING THROUGH WEDNESDAY. CHANCES OF
THUNDERSTORMS ARE THEN EXPECTED TO INCREASE AHEAD OF AND ALONG A
COLD ON THURSDAY AND FRIDAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
TT
In the hours before
Special weather statement, Jul 7, 4:03 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
503 PM CDT SUN JUL 7 2013
ALZ006>008-072245-
MARSHALL AL-MORGAN AL-MADISON AL-
503 PM CDT SUN JUL 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARSHALL...EASTERN
MORGAN AND SOUTHEASTERN MADISON COUNTIES UNTIL 545 PM CDT...
AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL 7 MILES SOUTHWEST OF NEW HOPE...OR 11
MILES NORTH OF ARAB...MOVING NORTHEAST AT 10 MPH.
RAINFALL TOTALS OF HALF AN INCH TO AN INCH ARE POSSIBLE THROUGH 6 PM
CDT.
LOCATIONS IMPACTED INCLUDE...
NEW HOPE...OWENS CROSSROADS...HEBRON...AND GRANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING
AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3446 8618 3442 8653 3452 8666 3474 8641
3468 8636 3463 8636 3460 8632 3460 8630
TIME...MOT...LOC 2156Z 237DEG 5KT 3449 8653
12Flash Flood, Marshall
- When
- July 7, 5:21 PM CST to 7:30 PM CST
- Where
- Marshall County, 1.11 mi NNW of Hebron to 1.69 mi N of Hebron
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.495, -86.386
Isolated flash flooding occurred along New Hope Highway and Barnard Drive where water was flowing across the roads with a depth of one to two feet.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New York, July 7 to 8, 20131 death · 1.75 in hail · 14 events
- Excessive Heat in New York, July 7 to 8, 20131 death · 1 event
- Flash Flooding in Vermont, July 7 to 10, 2013$625,000 · 10 events
- Damaging Winds in Pennsylvania, July 7, 2013$125,000 · 61 kt wind · 31 events
- Flash Flooding in New York, July 7 to 8, 2013$230,000 · 10 events
- Hail in Nebraska, July 7, 2013$265,000 · 1.75 in hail · 6 events
- Damaging Winds in West Virginia, July 7, 2013$148,000 · 50 kt wind · 9 events
- Hail and Damaging Wind in Wisconsin, July 7 to 8, 2013$99,000 · 65 kt wind · 6 events
- Lightning Strike in Guam, July 7, 2013$50,000 · 1 event
- Hail and Damaging Winds in New Jersey, July 7, 2013$34,000 · 1.75 in hail · 6 events
- Damaging Wind in Connecticut, July 7, 2013$30,000 · 50 kt wind · 1 event
- Flash Flooding and Damaging Winds in South Dakota, July 7, 2013$17,000 · 61 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468838.